MAUDE Adverse Event Report: CORDIS DE MEXICO SMART CONTROL, ILIAC 8X30; STENT, ILIAC

CORDIS DE MEXICO SMART CONTROL, ILIAC 8X30; STENT, ILIAC
Model Number C08030SL
Medical Device Problem Codes Difficult or Delayed Positioning (1157); Material Frayed (1262); Torn Material (3024)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/04/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
During the procedure, a non-cordis guidewire crossed the lesion and a sleek balloon catheter was inflated.A  smart control stent was delivered to the lesion but the stent was unable to be deployed.The guidewire in use was exchanged for another non-cordis guidewire and the stent was attempted to be deployed once more.However, the smart control stent got stuck with the guidewire and both devices were removed.After the removal, it was confirmed that the distal tip of the smart control was frayed.The stent was replaced with a new one and the procedure was finished successfully.There was no reported patient injury.The target lesion was the superficial femoral artery.The patient¿s vessel level of tortuousness and calcification were unknown.The rate of stenosis was unknown.The patient¿s information was unknown.An approach was made from the right femoral artery.The product was stored and handled according to the instructions for use (ifu).The product was inspected and prepped according to the ifu.There was nothing unusual noted about the stent delivery system prior to use.Additional procedural details were requested but are unknown.The product was not returned for analysis.A device history record (dhr) review of lot 17439361 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿stent delivery system (sds)-ses deployment difficulty - unable¿ and ¿catheter tip frayed/split/torn¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.Due to the limited information it is difficult to determine whether procedural factors may have contributed to the reported event.According to the instructions for use ¿after careful inspection of the pouch looking for damage to the sterile barrier, carefully peel open the pouch and extract the stent delivery system from the tray.Examine the device for any damage.If it is suspected that the sterility or performance of the device has been compromised, the device should not be used.Evaluate the distal end of the catheter to ensure that the stent is contained within the outer sheath.Do not use if the stent is partially deployed.Advance the device over the guidewire through the hemostatic valve and sheath introducer.Note: if resistance is met during delivery system introduction, the system should be withdrawn and another system should be used.¿ neither the dhr nor the information available suggests a design or manufacturing related cause for the reported event; therefore, no corrective/preventive action will be taken at this time.
 
Event or Problem Description
It was reported that during the procedure, a non-cordis guidewire crossed the lesion and a sleek balloon catheter was inflated.A  smart control stent was delivered to the lesion but the stent was unable to be deployed.The guidewire in use was exchanged to another non-cordis guidewire and the stent was attempted to be deployed once more.However, the smart control stent got stuck with the guidewire and both devices were removed.After the removal, it was confirmed that the distal tip of the smart control was frayed.The stent was replaced with a new one and the procedure was finished successfully.There was no reported patient injury.The patient¿s information was unknown.The target lesion was the superficial femoral artery.The patient¿s vessel level of tortuousness and calcification were unknown.The rate of stenosis was unknown.An approach was made from the right femoral artery.The product was clinically used and it will not be returned for analysis.The product was stored and handled according to the instructions for use (ifu).The product was inspected and prepped according to the ifu.There was nothing unusual noted about the stent delivery system prior to use.Additional procedural details were requested but are unknown.

Brand Name
SMART CONTROL, ILIAC 8X30
Common Device Name
STENT, ILIAC
Manufacturer (Section D)
CORDIS DE MEXICO
circuito int nte 1820
juarez 32575
MX  32575
MDR Report Key6287375
Report Number9616099-2017-00883
Device Sequence Number16327992
Product Code NIO
UDI-Device Identifier20705032024072
UDI-Public20705032024072
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P020036
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/30/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2018
Device Model NumberC08030SL
Device Catalogue NumberC08030SL
Device Lot Number17439361
Was Device Available for Evaluation? No
Distributor Facility Aware Date01/04/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/04/2017
Initial Report FDA Received Date01/30/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SLEEK BALLOON CATHETER